Hi, I'm a 23 y'old male. I got this problem out of nowhere about a few weeks ago. The area around my lips is kind of red (like a clown trying to paint the area around his mouth, like the previous post), and a little swollen, and my lips became very dry, when i tried to open my mouth, my lips would get cracked and it hurts. I felt a light burning feeling on my lips. Since then I've been searching online for some solution. And one solution that I found is to apply the 1% hydrocortisone gel to the rashes, and around my lips. So that's what I did. And it works fine. My lips are not that dry and cracked anymore. IT's not swollen, and it reduces the redness. But that is if i keep applying the gel at least twice a day. Once I forget to apply it. The it will get a little red, dry and swollen. Not as bad as the first time i got this problem. But I get very self-conscious about this condition. Is there any way to treat this. So it won't come back. I hope This time it will work. Thanks Doctor,
It sounds as though you have eczema of the lips, which you are treating properly. There is an outside chance that you are allergic to something that's coming into contact with your lips, though this is rare. If you're using a colored toothpaste, I advise you to switch to a white one. If the condition keeps coming back, you might want to see a dermatologist about a different cream or perhaps allergy testing. Meantime, you can use the 1% hydrocortisone with no concerns whenever you need it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.